Alert archive / South Carolina / Wind Chill Advisories in 2009

Wind Chill Advisory 2, NWS Charleston, SC

February 4, 20095 counties in South Carolina; 4 counties in Georgia

NWS Charleston, SC issued this wind chill advisory at Feb 4, 2009, 3:43 PM EST for 5 counties in South Carolina; 4 counties in Georgia. It took effect at Feb 5, 2009, 4:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2009, 3:43 PM EST (20:43 UTC)
In effect from
Feb 5, 2009, 4:00 AM EST
Expired
Feb 5, 2009, 9:14 AM EST
In force
5 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Effingham County, GA, Jenkins County, GA, Screven County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 18 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1799 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KCHS 042043
WSWCHS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EST WED FEB 4 2009

GAZ087-088-100-101-SCZ040-042>045-050500-
/O.NEW.KCHS.WC.Y.0002.090205T0900Z-090206T1500Z/
JENKINS-SCREVEN-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...STATESBORO...
SPRINGFIELD...ALLENDALE...HAMPTON...WALTERBORO...ST. GEORGE...
SUMMERVILLE...MONCKS CORNER
343 PM EST WED FEB 4 2009

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 10 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 10 AM
EST FRIDAY. 

THE COMBINATION OF TEMPERATURES IN THE MID AND UPPER TEENS WITH
WINDS OF 5 TO 10 MPH WILL RESULT IN WIND CHILL READINGS DOWN
BETWEEN 5 AND 10 DEGREES ACROSS THE AREA LATE TONIGHT AND THURSDAY
MORNING. AS A RESULT...A WIND CHILL ADVISORY HAS BEEN ISSUED.

IN SOUTH CAROLINA...THESE VALUES ARE MOST LIKELY TO OCCUR ALONG
AND NORTHWEST OF A LINE FROM JAMESTOWN TO SUMMERVILLE...TO
WALTERBORO AND GARNETT. IN GEORGIA...THESE VALUES ARE MOST LIKELY
ALONG AND NORTHWEST OF A LINE FROM CLYO TO STATESBORO AND PORTAL.

A WIND CHILL ADVISORY MEANS THE COMBINATION OF COLD AIR AND
STRONG WINDS WILL LEAD TO VERY COLD WIND CHILL VALUES. THIS MAY
RESULT IN FROST BITE AND COULD POTENTIALLY LEAD TO HYPOTHERMIA IF
APPROPRIATE PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR LAYERED CLOTHING INCLUDING A HAT
AND GLOVES.

USE EXTREME CAUTION WITH ELECTRIC AND OIL-BASED SPACE HEATERS.
MANY FIRES HAVE BEEN CAUSED BY EITHER MALFUNCTIONING UNITS OR
HEATERS PLACED TOO CLOSE TO FLAMMABLE OBJECTS. NEVER LEAVE YOUR
HOME WITH A SPACE HEATER IN OPERATIONAL MODE.

$$

33
4 follow-up statements
000 
WWUS42 KCHS 042243
WSWCHS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EST WED FEB 4 2009

GAZ087-088-100-101-SCZ040-042>045-050500-
/O.EXT.KCHS.WC.Y.0002.090205T0900Z-090205T1500Z/
JENKINS-SCREVEN-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...STATESBORO...
SPRINGFIELD...ALLENDALE...HAMPTON...WALTERBORO...ST. GEORGE...
SUMMERVILLE...MONCKS CORNER
543 PM EST WED FEB 4 2009

...WIND CHILL ADVISORY NOW IN EFFECT FROM 4 AM TO 10 AM EST
THURSDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 4 AM TO 10 AM EST
THURSDAY. 

THE COMBINATION OF TEMPERATURES IN THE MID AND UPPER TEENS WITH
WINDS OF 5 TO 10 MPH WILL RESULT IN WIND CHILL READINGS BETWEEN
5 AND 10 DEGREES ACROSS THE AREA LATE TONIGHT AND THURSDAY
MORNING. AS A RESULT...A WIND CHILL ADVISORY HAS BEEN ISSUED.

IN SOUTH CAROLINA...THESE VALUES ARE MOST LIKELY TO OCCUR ALONG
AND NORTHWEST OF A LINE FROM JAMESTOWN TO SUMMERVILLE...TO
WALTERBORO AND GARNETT. IN GEORGIA...THESE VALUES ARE MOST LIKELY
ALONG AND NORTHWEST OF A LINE FROM CLYO TO STATESBORO AND PORTAL.

A WIND CHILL ADVISORY MEANS THE COMBINATION OF COLD AIR AND
STRONG WINDS WILL LEAD TO VERY COLD WIND CHILL VALUES. THIS MAY
RESULT IN FROST BITE AND COULD POTENTIALLY LEAD TO HYPOTHERMIA IF
APPROPRIATE PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR LAYERED CLOTHING INCLUDING A HAT
AND GLOVES.

USE EXTREME CAUTION WITH ELECTRIC AND OIL-BASED SPACE HEATERS.
MANY FIRES HAVE BEEN CAUSED BY EITHER MALFUNCTIONING UNITS OR
HEATERS PLACED TOO CLOSE TO FLAMMABLE OBJECTS. NEVER LEAVE YOUR
HOME WITH A SPACE HEATER IN OPERATIONAL MODE.

$$
000 
WWUS42 KCHS 050308
WSWCHS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1008 PM EST WED FEB 4 2009

GAZ087-088-100-101-SCZ040-042>045-051130-
/O.CON.KCHS.WC.Y.0002.090205T0900Z-090205T1500Z/
JENKINS-SCREVEN-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...STATESBORO...
SPRINGFIELD...ALLENDALE...HAMPTON...WALTERBORO...ST. GEORGE...
SUMMERVILLE...MONCKS CORNER
1008 PM EST WED FEB 4 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EST
THURSDAY. 

THE COMBINATION OF TEMPERATURES IN THE MID AND UPPER TEENS WITH
WINDS OF 5 TO 10 MPH WILL RESULT IN WIND CHILL READINGS BETWEEN
5 AND 10 DEGREES ACROSS THE AREA LATE TONIGHT AND THURSDAY
MORNING. AS A RESULT...A WIND CHILL ADVISORY HAS BEEN ISSUED.

IN SOUTH CAROLINA...THESE VALUES ARE MOST LIKELY TO OCCUR ALONG
AND NORTHWEST OF A LINE FROM JAMESTOWN TO SUMMERVILLE...TO
WALTERBORO AND GARNETT. IN GEORGIA...THESE VALUES ARE MOST LIKELY
ALONG AND NORTHWEST OF A LINE FROM CLYO TO STATESBORO AND PORTAL.

A WIND CHILL ADVISORY MEANS THE COMBINATION OF COLD AIR AND
STRONG WINDS WILL LEAD TO VERY COLD WIND CHILL VALUES. THIS MAY
RESULT IN FROST BITE AND COULD POTENTIALLY LEAD TO HYPOTHERMIA IF
APPROPRIATE PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR LAYERED CLOTHING INCLUDING A HAT
AND GLOVES. 

$$
000 
WWUS42 KCHS 050907
WSWCHS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
407 AM EST THU FEB 5 2009

GAZ087-088-100-101-SCZ040-042>045-051500-
/O.CON.KCHS.WC.Y.0002.000000T0000Z-090205T1500Z/
JENKINS-SCREVEN-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...STATESBORO...
SPRINGFIELD...ALLENDALE...HAMPTON...WALTERBORO...ST. GEORGE...
SUMMERVILLE...MONCKS CORNER
407 AM EST THU FEB 5 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

THE COMBINATION OF TEMPERATURES IN THE MID AND UPPER TEENS WITH
WINDS OF 5 TO 10 MPH WILL RESULT IN WIND CHILL READINGS AS LOW AS
5 DEGREES ACROSS THE AREA THROUGH AROUND DAYBREAK.

IN SOUTH CAROLINA...THESE VALUES ARE MOST LIKELY TO OCCUR ALONG
AND NORTHWEST OF A LINE FROM JAMESTOWN TO SUMMERVILLE...TO
WALTERBORO AND GARNETT. IN GEORGIA...THESE VALUES ARE MOST LIKELY
ALONG AND NORTHWEST OF A LINE FROM CLYO TO STATESBORO AND PORTAL.

A WIND CHILL ADVISORY MEANS THE COMBINATION OF COLD AIR AND WIND 
WILL LEAD TO VERY COLD WIND CHILL VALUES. THIS MAY RESULT IN FROST
BITE AND COULD POTENTIALLY LEAD TO HYPOTHERMIA IF APPROPRIATE
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR LAYERED CLOTHING INCLUDING A HAT AND GLOVES.

$$
000 
WWUS42 KCHS 051414
WSWCHS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
914 AM EST THU FEB 5 2009

GAZ087-088-100-101-SCZ040-042>045-051515-
/O.CAN.KCHS.WC.Y.0002.000000T0000Z-090205T1500Z/
JENKINS-SCREVEN-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...STATESBORO...
SPRINGFIELD...ALLENDALE...HAMPTON...WALTERBORO...ST. GEORGE...
SUMMERVILLE...MONCKS CORNER
914 AM EST THU FEB 5 2009

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
CHILL ADVISORY. 

TEMPERATURES HAVE RISEN SEVERAL DEGREES FROM THERE LOWS EARLIER
THIS MORNING...RESULTING IN WIND CHILL VALUES RISING INTO THE 15
TO 20 DEGREE RANGE. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN
CANCELLED. COLD TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THE
DAY...BUT AS HIGH PRESSURE SETTLES OVER THE AREA...DIMINISHING
WINDS WILL REDUCE THE EFFECTS OF THE WIND CHILL.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind chill advisory went out at Feb 4, 3:13 PM EST, 30 minutes earlier.

Area forecast discussion, Feb 4, 3:13 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EST WED FEB 4 2009

...COLD ARCTIC AIRMASS TO REMAIN IN PLACE THROUGH FRIDAY MORNING...

.SYNOPSIS...
STRONG HIGH PRES WILL BUILD FROM THE WEST AND NW TONIGHT AND
THURSDAY...AND PERSIST ACROSS THE AREA THROUGH SUNDAY. A BACKDOOR
COLD FRONT COULD AFFECT THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
FOR THE SECOND TIME IN TWO WEEKS WE HAVE SEEN SOME SNOW IN THE LOCAL
AREA. PLEASE REFER TO THE 216 PM PNS FOR ADDITIONAL INFORMATION. THE
SNOW HAS SINCE ENDED...AND THE ARCTIC AIR MASS IS FIRMLY IN PLACE
ACROSS THE AREA...AND WE ARE SETTING UP FOR A BITTERLY COLD NIGHT
TONIGHT.

ALTHOUGH THE PERSISTENT TROUGH ALOFT IN THE EAST WILL LIFT OUT OF
THE LOCAL AREA TONIGHT...AN EXTREMELY DRY NW FLOW WILL CONTINUE TO
ALLOW FOR EVEN COLDER AIR TO MOVE INTO THE AREA TONIGHT. TEMPS NEVER
MADE IT OUT OF THE 30S IN MOST LOCATIONS TONIGHT...AND WITH DEW
POINTS DOWN IN THE 5 TO 15 DEGREE RANGE...TEMPS WILL DROP QUICKLY
WITH SUNSET. 850 TEMPS TONIGHT WILL BE AS COLD AS -10C SOUTH TO -14C
NORTH...AND THIS ALONG WITH WEAK COLD AIR ADVECTION WILL ALLOW FOR
TEMPS TONIGHT TO DROP INTO THE MID AND UPPER TEENS FAR
INLAND...AROUND 20 CLOSER TO THE COAST...AND EVEN IN THE LOWER AND
MIDDLE 20S ALONG ATLC SHORELINE COMMUNITIES. WHILE WE DO NOT SEE ANY
RECORDS TONIGHT...WE DO ANTICIPATE SOME OF THE COLDEST WEATHER THIS
WINTER SEASON.

IT IS WORTH NOTING THAT MOS GUIDANCE HAS BEEN A LITTLE TOO COLD WITH
PREVIOUS ARCTIC OUTBREAKS FROM EARLIER IN THE SEASON...SO TEMP
TRENDS WILL NEED TO BE CLOSELY WATCHED DURING TONIGHT.

STILL WE LOOK FOR TEMPS TONIGHT TO FALL BELOW FREEZING JUST ABOUT
EVERYWHERE EXCEPT THE COASTAL AREAS BY 7 TO 8 PM...AND THEY WILL
REMAIN BELOW FREEZING THROUGH AROUND 10 OR 11 AM THURSDAY. THIS
RESULTS IN AN EXTENDED PERIOD OF SUB-FREEING WEATHER...WITH READINGS
BELOW 32 DEGREES FOR SOME 12-16 HOURS.

WINDS TONIGHT WILL DROP OFF CONSIDERABLY WITH SUNSET...BUT WITH THE
WEAK COLD AIR ADVECTION AND A SMALL BUT STEADY RISE TO THE
ATMOSPHERIC PRES...WINDS WILL NEVER FULLY DECOUPLE TONIGHT. THIS
SETS UP THE CONCERN FOR WIND CHILLS. LATEST INDICATIONS ARE THAT
MINIMUM WIND CHILLS WILL FALL TO BETWEEN 5 AND 10 DEGREES LATE
TONIGHT ACROSS THE INLAND COUNTIES OF SC...AND ACROSS
JENKINS...SCREVEN...EFFINGHAM AND BULLOCH COUNTIES IN GA. AS A
RESULT WE WILL ISSUE A WIND CHILL ADVISORY FROM 09Z-15Z THURSDAY.
FURTHER EAST WIND CHILLS WILL STILL BE DOWN NEAR 10 OR 12 DEGREES
AND WE WILL ADDRESS THIS IN THE PUBLIC INFORMATION STATEMENT AND THE
HAZARDOUS WEATHER OUTLOOK.

LAKE WINDS...WINDS WILL TEMPORARILY DROP BELOW LAKE WIND ADVISORY
CRITERIA THIS EVENING ACROSS LAKE MOULTRIE...BUT AS COLD AIR
ADVECTION REDEVELOPS AND 25-30 KT LOW LEVEL JET REMAINS OVER THE
AREA...WINDS WILL INCREASE TO AROUND 20 KT AGAIN TONIGHT. THUS WE
WILL MAINTAIN THE LAKE WIND ADVISORY.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
A LARGE AND COLD 1039 HIGH OVER THE OHIO AND TN VALLEYS ON THURSDAY
WILL SPLIT INTO TWO CENTERS BY END OF THE DAY...WITH THE MORE
DOMINANT HIGH TO FORM OVER THE SE STATES BY DAYS END. THIS ALONG
WITH THE CONTINUED DRY AND COLD NW FLOW ALOFT WILL RESULT IN A SUNNY
AND COLD DAY ONCE AGAIN AREAWIDE. HOWEVER...THICKNESSES BEGIN TO
SLOWLY RISE...AS DO OUR 850 TEMPS WHICH REACH -4 OR -5C SOUTH...BUT
REMAIN AS COLD AS -9 OR -10C NORTH. MOS GUIDANCE AGAIN LOOKS TOO
WARM...SIMILAR TO WHAT IT WAS TODAY...AND WILL AGAIN LEAN TOWARDS
THE COLDEST THICKNESS VALUES. THIS RESULTS IN READINGS ONLY NEAR 40
FAR NORTH...TO THE MIDDLE 40S FAR SOUTH...OR STILL ABOUT 15-20
DEGREES BELOW SEASONAL NORMALS.

WIND CHILLS WILL BE DOWN BETWEEN 5 AND 10 DEGREES ACROSS SOME INLAND
COUNTIES DURING THE EARLY MORNING...PROMPTING US TO KEEP THE WIND
CHILL ADVISORY IN PLACE THROUGH 15Z.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
COLD AND DRY HIGH PRESSURE WILL ENTER THE AREA FROM THE WEST
THURSDAY AFTERNOON AND WILL BE THE DOMINATE FEATURE THROUGH THE
WEEKEND. WITH LOWS IN THE UPPER TEENS TO LOW 20S INLAND THURSDAY
NIGHT...TEMPERATURES COULD APPROACH RECORD LOWS BUT IS EXPECTED TO
REMAIN A COUPLE DEGREES ABOVE AT CHS...SAV AND DOWNTOWN CHARLESTON.

THE UPPER TROUGH WILL SHIFT OFFSHORE AS A RIDGE ALOFT TAKES ITS
PLACE FRIDAY. TEMPERATURES WILL BEGIN WARMING TO ABOVE NORMAL FOR
THE WEEKEND WITH HIGHS IN THE UPPER 60S TO AROUND 70.

MODELS INDICATE A BACKDOOR COLD FRONT APPROACHING THE AREA EARLY
NEXT WEEK BUT THINK THE RIDGE ALOFT WILL RETAIN THE MOISTURE NORTH
OF THE AREA. THEREFORE...HAVE CONTINUED A DRY FORECAST WITH
INCREASING POP CHANCES TO 13 PERCENT BY MID WEEK.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS ARE EXPECTED FOR BOTH CHS AND SAV TERMINALS FOR THE
NEXT 24 HOUR PERIOD. MAIN CONCERN WILL BE WIND GUSTS AT BOTH
TERMINALS EARLY THIS AFTERNOON AS A STRONG PRESSURE GRADIENT
REMAINS OVER THE SOUTHEAST. NORTHWEST WINDS UP TO 24 KNOTS AT CHS
AND UP TO 20 KNOTS AT SAV ARE POSSIBLE. AS LOW PRESSURE MOVES
NORTHEAST OVER THE ATLANTIC EXPECT WINDS TO DECREASE IN STRENGTH
BY 22Z. BY SUNSET NORTHWEST WINDS WILL REMAIN NEAR 10 KNOTS AT
BOTH TERMINALS. FEW CLOUDS WILL REMAIN NEAR CHS THIS AFTERNOON
BEFORE CLEAR SKIES RETURN BY SUNSET. EXPECT NORTH TO NORTHWEST
WINDS AROUND 10 KNOTS TOMORROW MORNING AND AFTERNOON AT BOTH
TERMINALS.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL GENERALLY PREVAIL
THURSDAY NIGHT THROUGH SATURDAY.

&&

.MARINE...
WINDS HAVE FINALLY DROPPED BELOW GALE FORCE ACROSS THE OUTER GA
WATERS...THUS WE WILL INITIATE WITH AN SCA FOR ALL WATERS WITH THE
AFTERNOON PACKAGE. WE WILL CARRY THE SCA FOR THE ATLC WATERS THROUGH
16Z THURSDAY...BUT NOT AS CONFIDENT ON THE SCA FOR CHARLESTON HARBOR
GOING THAT LONG...THUS WE WILL END AT 10Z THURSDAY MORNING.

COLD AIR ADVECTION HAS SHUT OFF THIS AFTERNOON...BUT WILL REDEVELOP
AGAIN TONIGHT...AND WITH THE COLDER AIR MOVING ACROSS THE WARMER
WATERS...WE WILL BE ABLE TO TAP INTO MOST OF THE 30 KT GEOSTROPHIC
WINDS AT 1000 MB. SEAS WILL BE LIMITED NEAR THE COAST BY THE
OFFSHORE FETCH...BUT WE STILL LOOK FOR SOME 5 FOOTERS NEAR 20 NM
OFFSHORE...AND AS HIGH AS 8 FT NEAR 60 NM OFF THE SE GA COAST.

AS WEAK WARM AIR ADVECTION DEVELOPS OVER THE LOCAL WATERS ON
THURSDAY...THE HIGHEST WINDS EARLY IN THE DAY WILL DROP BELOW SCA
CRITERIA BEFORE NOON...AND WILL REACH NO HIGHER THAN 15 KT DURING
THE AFTERNOON. SEAS WILL GRADUALLY FALL THROUGH THE DAY...SUBSIDING
TO 3 FT OR LESS NEAR SHORE AND TO 5 FT OR LESS ACROSS AMZ374 BY END
OF THE DAY.

WINDS AND SEAS WILL CONTINUE BELOW ANY ADVISORY CRITERIA THURSDAY
NIGHT AND REMAIN TRANQUIL THROUGH NEXT WEEK. HIGH PRESSURE WILL
DOMINATE THE COASTAL WATERS AND WINDS WILL BECOME ONSHORE DUE TO
THE RETURN FLOW AS THE HIGH SHIFTS OFFSHORE.

&&

.FIRE WEATHER...
ALTHOUGH WE ARE LOOKING FOR CRITICAL RH IN MOST AREAS ON
THURSDAY...WINDS WILL BE MUCH LESS THAN THEY WERE TODAY. WIND SPEEDS
WILL GENERALLY BE NO MORE THAN AROUND 10 MPH DURING THE TIME OF THE
LOWEST RH LEVELS OF THE AFTERNOON. THUS NO NEED FOR ANOTHER FIRE
DANGER STATEMENT...BUT WE WILL MENTION THE CRITICAL RH IN THE FIRE
WEATHER FORECAST.

&&

.CLIMATE...
RECORD LOW TEMPS FOR FEBRUARY 5...
KCHS...16 SET IN 1996
KCHL...19 SET IN 1996
KSAV...15 SET IN 1917

RECORD LOW TEMPS FOR FEBRUARY 6...
KCHS...19 SET IN 1996 AND PREVIOUS YEARS
KCHL...29 SET IN 1996 AND PREVIOUS YEARS
KSAV...19 SET IN 1966

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND CHILL ADVISORY FROM 4 AM THURSDAY TO 10 AM EST FRIDAY FOR
     GAZ087-088-100-101.
SC...LAKE WIND ADVISORY UNTIL 5 AM EST THURSDAY FOR SCZ045.
     WIND CHILL ADVISORY FROM 4 AM THURSDAY TO 10 AM EST FRIDAY FOR
     SCZ040-042>045.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EST THURSDAY FOR AMZ350-352-
     354-374.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR AMZ330.

&&

33/REB
Hazardous weather outlook, Feb 4, 3:35 PM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EST WED FEB 4 2009

GAZ087-088-100-101-SCZ040-042>044-051030-
JENKINS-SCREVEN-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-
335 PM EST WED FEB 4 2009

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 10 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-051030-
BERKELEY-
335 PM EST WED FEB 4 2009

...LAKE WIND ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY FOR LAKE
MOULTRIE...
...WIND CHILL ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 10 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ099-114>119-137>141-SCZ047>051-051030-
CANDLER-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-
335 PM EST WED FEB 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIND CHILLS...WIND CHILL VALUES WILL DROP TO BETWEEN 8 AND 12
DEGREES LATE TONIGHT AS COLD ARCTIC HIGH PRESSURE SETTLES INTO
THE REGION. DRESS APPROPRIATELY IF YOU MUST BE OUTSIDE LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIND CHILLS...WIND CHILL VALUES WILL DROP TO BETWEEN 8 AND 12
DEGREES THURSDAY MORNING AS COLD ARCTIC HIGH PRESSURE SETTLES
INTO THE REGION. DRESS APPROPRIATELY IF YOU MUST BE OUTSIDE DURING
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-051030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
335 PM EST WED FEB 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

In the hours before

Local storm report, Feb 4, 11:04 AM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1104 AM EST WED FEB 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     SNOW             SUMMERVILLE             33.02N 80.18W
02/04/2009  E0.0 INCH        DORCHESTER         SC   BROADCAST MEDIA

            LIGHT SNOW REPORTED IN DOWNTOWN SUMMERVILLE. NO
            ACCUMULATIONS.

&&
Local storm report, Feb 4, 11:10 AM EST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1110 AM EST WED FEB 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     SNOW             JEDBURG                 33.06N 80.24W
02/04/2009  E0.0 INCH        DORCHESTER         SC   PUBLIC

            LIGHT SNOW REPORTED IN JEDBURG. NO ACCUMULATIONS.

&&

33
Local storm report, Feb 4, 11:16 AM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1116 AM EST WED FEB 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     SNOW             PIMLICO                 33.10N 79.96W
02/04/2009  E0.0 INCH        BERKELEY           SC   PUBLIC

            MODERATE SNOW IN PIMLICO. SNOW FLAKES WERE THE SIZE OF
            NICKELS.

&&
Local storm report, Feb 4, 11:20 AM EST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1120 AM EST WED FEB 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     SNOW             KNIGHTSVILLE            33.01N 80.24W
02/04/2009  E0.0 INCH        DORCHESTER         SC   PUBLIC

            FLURRIES REPORTED IN KNIGHTSVILLE.

&&
Local storm report, Feb 4, 11:30 AM EST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1130 AM EST WED FEB 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     SNOW             PINOPOLIS               33.23N 80.04W
02/04/2009  E0.0 INCH        BERKELEY           SC   POST OFFICE

            LIGHT SNOW IN PINOPOLIS.

&&
Local storm report, Feb 4, 11:39 AM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1139 AM EST WED FEB 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     SNOW             GOOSE CREEK             32.98N 80.03W
02/04/2009  E0.0 INCH        BERKELEY           SC   BROADCAST MEDIA

            SNOWING LIGHTLY IN GOOSE CREEK.

1137 AM     SNOW             MONCKS CORNER           33.20N 80.01W
02/04/2009  E0.0 INCH        BERKELEY           SC   FIRE DEPT/RESCUE

            LIGHT SNOW STILL OCCURING IN MONCKS CORNER. VISIBILITIES
            HAVE IMPROVED BUT WERE DOWN TO 1/4 MILE 20 MINUTES AGO IN
            MODERATE SNOW.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 12:11 PM ESTSmall Craft AdvisoryCHS27 hr

Nearby

Wind Chill Advisories in South Carolina, 2009Wind Chill Advisories in Georgia, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.